Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 17, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jan 11, 1998, 9:04 AM EST for St. Lawrence County, New York. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 1998, 9:04 AM EST (14:04 UTC)
- Expired
- Jan 11, 1998, 4:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 111405 FFWBTV NYC089-112100- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 904 AM EST SUN JAN 11 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 400 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH NEW YORK ...ST. LAWRENCE COUNTY THE NATIONAL WEATHER SERVICE CONTINUES THE FLOOD WARNING FOR THE RAQUETTE RIVER FROM NEAR PIERCECEFIELD DOWNSTREAM. THE RIVER GAGE AT PIERCEFIELD WAS ABOUT 1 1/2 FEET OVER FLOOD STAGE AND WILL RISE SLOWLY THROUGH THE AFTERNOON. AMATEUR RADIO OPERATORS CONFIRM THAT THE WATER LEVELS ARE VERY HIGH DOWNSTREAM TO THE DAM NEAR HEWITTVILLE. BE ALERT FOR RISING RIVER LEV\ELS...ESPECIALLY ALONG THE NARROW REACHES OF THE RAQUETTE RIVER FROM PIERCEFIELD TO CARRY FALLS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. ALWAYS SEEK HIGHER GROUND. HOGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 2:40 AM EST, 6 hours 24 minutes earlier.
Area forecast discussion, Jan 11, 2:40 AM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 240 AM EST SUN JAN 11 1998 CDFNT HAS RCNTLY PUSHED THRU BTV AND WL SWEEP ACRS REST OF VT DURG NXT FEW HRS. MAIN THREAT FOR TDA WL BE LE SNW ACRS PARTS OF ADRNDCKS/SRN ST LAW VLY. CRNTLY KCXX SHWS PERSISTENT AREA OF SHSN ORIENTED SW-NE ACRS NE NY AND PER SFC OBS SNW XTNDG BACK THRU SLK/GTB. BUFKIT FOR GTB/L02 SHW COND INSTAB AND WELL ALIGNED WSW FLOW IN MIXED LYR THRU MCH OF TDA THEN FLOW WKNS AND BCMS NW AND INSTAB WEAKENS THIS EVNG. NEG FACTOR IS SHLW MIXED LYR ONLY ARND 4K FT WHICH WL LIMIT SNW ACCUM...BUT THINK AN INCH OR 2 PSBL TDA IN MORE PERSISTENT BANDS ACRS W ADRNDCKS/SRN ST LAW VLY. IN VT...WE SHD SEE SOME SUN TDA SO MIXED CLDS/SUN AND SCT FLRYS PSBL WITH STEEP LL LPS RATES. TMPS WL BE FALLING STEADILY NXT SVRL HRS AND MAY FALL THRU MID MRNG BFR RECOVERING. XPCT MAX TMPS AOB FWC VALUES. TNGT...S/WV IN FAST MOVG FLOW WL MOV N OF THE BDR WITH SOME PVA INTO XTRM N SCTNS WHICH WL KEEP MORE CLDS AND PSBL FLRYS ACRS N ZNS. LEAST CLD CVR S VT. TMPS A LTL TRICKY TNGT UP N DUE TO POTL CLD CVR. BASED ON 2M TMPS WUD XPCT 5-10 DGRS BLO FWC IN N HIR TRRN AND S VT AND 3-5 DGRS BLO IN N VLYS. MON...HI PRES SLOWLY MVS EWD SO XPCT PTSUNNY SKIES WITH CLDS INCRG W ZNS DURG AFTN AS DCNT OVRRNG PATTERN SETS UP LEADING TO CHC LGT SNW MON NGT. FWC TMPS ACPTD. KJC
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:19 PM EST | Flash Flood Warning | BTV | St. Lawrence | 19 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.